MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Model Number 625-0T-32E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Rep received a message from a physician assistant that patient's hip was observed to have a fractured ceramic liner and will be revised.As of the time of report, rep was given a lot code for a trident e ceramic insert/sleeve and was not made aware of the revision plan or any other pre-operative findings.Patient is scheduled for revision on (b)(6) 2019.Rep may be able to provide operative report(s) and usage sheet(s) when the revision is performed.Hospital and surgeon has no access to further information.Update (b)(6) 2019: spoke to rep.Original patient complaint was a grinding sensation in the hip.Intra-operatively, none of the implants were found to have fractured.The ceramic liner and femoral head were revised to an x3 0° 32 d poly liner and 32 +5 head with sleeve.There are no allegations against the femoral head.
 
Additional Manufacturer Narrative
Correction: update to catalog and lot numbers.An event regarding revision surgery involving a trident liner was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: cannot confirm event, need additional information; revision operative report, clinical and past medical history, serial dated x-rays and examination of explanted components.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including revision operative reports, clinical and past medical history, serial dated x-rays and return of the device are needed to fully investigate the event.No further investigation for this event is possible at this time as no devices and/ or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Rep received a message from a physician assistant that patient's hip was observed to have a fractured ceramic liner and will be revised.As of the time of report, rep was given a lot code for a trident e ceramic insert/sleeve and was not made aware of the revision plan or any other pre-operative findings.Patient is scheduled for revision on (b)(6) 2019.Rep may be able to provide operative report(s) and usage sheet(s) when the revision is performed.Hospital and surgeon has no access to further information.Update 23/october/2019 wg: spoke to rep.Original patient complaint was a grinding sensation in the hip.Intra- operatively, none of the implants were found to have fractured.The ceramic liner and femoral head were revised to an x3 0° 32 d poly liner and 32 +5 head with sleeve.There are no allegations against the femoral head.

Brand Name
TRIDENT ALUMINA INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9310919
Report Number0002249697-2019-03734
Device Sequence Number18949602
Product Code MRA
UDI-Device Identifier04546540516848
UDI-Public04546540516848
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P000013
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2009
Device Model Number625-0T-32E
Device Catalogue Number625-0T-28D
Device Lot Number10362501
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR